To the Editor.
—I read with interest the article by Drs Conway and Campochiaro1 entitled "Macular Infarction After Endophthalmitis Treated With Vitrectomy and Intravitreal Gentamicin" in the March issue of the Archives. The authors concluded in their case report study that 0.4 mg of intravitreal gentamicin may cause macular infarction and "think it highly unlikely that the amount of gentamicin delivered was substantially greater than the 0.4 mg we intended."It is possible to raise objections to this statement, as was made evident by the study of Jeglum et al.2 They found that the actual concentrations varied widely according to the method of preparation when physicians were instructed to prepare 0.4 mg in 0.1 mL from a 40-mg/mL stock solution.The physicians in my service were asked to prepare 0.1 mL of a glucose stock solution diluted 1:10 by four different methods to compare the safety of the
Noske W. Inaccuracy in Preparation of Intravitreal Solutions. Arch Ophthalmol. 1986;104(12):1748–1749. doi:10.1001/archopht.1986.01050240022007
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: